Im off Leflunomide:

Had all sorts happening yesterday. I had a blood test done in the morning and got a phone call about 5pm to review what's going on. My lab results showed that my white blood cells are too low and I'm off Leflunomide immediately as the thought is my body can't cope with it.Im back on Pred 10 mgs for three days then back to 6 mgs.I need another blood test in a week and if I have any major problems it's off to A&E. The only good news is my CRP is still 11 and it hasn't gone up.If my WBC are still too low next week they will need to get them up higher. Things never stay normal for long with PMR so I'll keep myself in the usual quiet mode and see what evolves😊

9 Replies

oldestnewest
  • I've recently been told to reduce my 10mg leflunomide to alternate days as my liver readings from blood tests are poor - must be lethal stuff!

  • Sorry to learn about your Leflunomide problem. Sounds like you did the right thing coming off. I am still taking it but I had a blood test this morning and I asked the nurse to ensure the analysis included a total blood count to make sure I am not affected the same way. My CRP has fallen back recently to 7 but I think this is the effect of a large increase in Pred dosage after a big flare in the summer. When it reached 7 I had only been on Lef for 2 weeks so I don't think I should give it the credit. The CPR has remained low so at least that's something and hopefully I can continue to taper the steroids down from the current dose of 9 mg. The main problem I had with Lef was a sharp increase in what was already a high blood pressure level. I started to take Losartan 25mg 2 weeks ago and just in the last 3 days the pressure has started to fall. So apart from a slightly dicky tummy things seem to be progressing in the right direction so far at least.

    Happy Christmas and I hope the A&E doesn't feature in it

  • Thanks for the response Robert - I'm glad alls ok with you at the moment .Please keep as vigilant as you are able as this is a very 'tricky' drug and I probably didn't get across how unwell I really are at the moment. Hope your BP is under control at the moment - my BP is normal but my pulse can get very high.Its hard to think it's nearly Christmas with all this health stuff going on - anyway Merry Christmas and a happy healthy 2017🎄

  • I had to stop taking it. I felt like I had been hit by a bus.

  • Thank you all of you I am supposed to start it in the New Year and having studied the literature am very reluctant as I am hypertensive anyway. I have a nasty chest infection so will wait until I am better and reassess but it seems fraught with additional problem

    Happy Christmas to you all

  • Hi Zebsky so sorry you had a bad reaction to Leflunomide I must be one of the lucky ones who it has definitely helped, Rheumy has said my liver test are a bit up and don but not enough to worry about, going into my 5th month on it now at 10mg a day just so pleased it has taken all the swelling stiffness and pain away from my legs and feet, hope you start to feel better soon, hope every one has a good painfree Christmas and can look to a more painfree New Year xxx

  • Hi Val -You are lucky that Leflunomide seems to be helping your health situation I notice you are on 10 mgs I had been put up to 20 mgs after a month - there seems to be a pattern of problems occurring when the dosage goes up. You must be feeling quite good with the swelling stiffness and pain gone. You must be getting close to reducing Pred again soon? Have a very merry Christmas and a happy healthy 2017 xxx Sally🎄🎄

  • Hi Zebsky Rheumy was going to put me up to 20mg but because of diarrhoea and my liver enzymes going up and down he decided to leave me on 10mg, so glad he did sounds like you have had nasty side affects hope they can find something to help you, 1st Jan I will go down to 4mg, he did want me to go down 1mg each month but found I was a bit stiff and dizzy so thought I would do it a bit slower, hope you have a lovely Christmas with not too much pain and a healthier New Year xxx Val

  • Hang on to me if it gets to be to much.

You may also like...